MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG TW DRL/1.6MM 7MM STRYKER; INSTRUMENT

STRYKER LEIBINGER FREIBURG TW DRL/1.6MM 7MM STRYKER; INSTRUMENT
Catalog Number 60-16007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery, while milling the bone to remove a screw, the device broke in the surgical zone.There is a missing piece of the device that could not be located in the surgical site.
 
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Additional Manufacturer Narrative
The reported drill breakage was confirmed.The drill fragment was retrieved but not returned for investigation.A visual inspection showed the drill helix had broken off near the shaft, with plastic deformations from contact with a hard object (not bone).The fracture was caused by torsional or bending overload during use.The root cause was attributed to user error, likely due to collision and friction with a screw while attempting removal.No material, manufacturing, or design issues were identified, and no corrective actions are needed.
 
Event or Problem Description

Brand Name
TW DRL/1.6MM 7MM STRYKER
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
7614888208
MDR Report Key19876346
Report Number0008010177-2024-00076
Device Sequence Number15267530
Product Code HBE
UDI-Device Identifier04546540356505
UDI-Public04546540356505
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-16007
Device Lot NumberAL08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown